Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2006, 6:00 PM CDT for Bexar County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 6:00 PM CDT (23:00 UTC)
- Expired
- May 2, 2006, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 65 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:13 PM CDT | HAIL 1 | 7 W San Antonio, TX | HUNT LN AT MILITARY HWY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3515 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 022300
SVREWX
TXC029-030000-
/O.NEW.KEWX.SV.W.0133.060502T2300Z-060503T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
* UNTIL 700 PM CDT
* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAN ANTONIO...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LACKLAND AFB...SEA WORLD AND
SOMERSET.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL. THIS IS A
DANGEROUS STORM.
LAT...LON 2913 9843 2926 9880 2944 9880 2955 9843
2934 9826
$$1 follow-up statement
000
WWUS54 KEWX 022347
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CDT TUE MAY 2 2006
TXC029-030000-
/O.CON.KEWX.SV.W.0133.000000T0000Z-060503T0000Z/
BEXAR TX-
647 PM CDT TUE MAY 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR BEXAR COUNTY...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOMERSET...OR ABOUT 11 MILES SOUTHEAST OF CASTROVILLE...
MOVING SOUTHWEST AT 15 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL. THIS IS A
DANGEROUS STORM.
LAT...LON 2917 9857 2926 9880 2936 9880 2933 9860
2923 9857
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:57 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 2, 3:57 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 PM CDT TUE MAY 2 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG OUR EASTERN COUNTIES IN SOUTH CENTRAL TEXAS. THESE STORMS WILL CONTINUE THROUGH THE EVENING AND END BY MIDNIGHT. THIS IS DUE TO REMNANTS OF A MCS IN NORTHEAST TEXAS THIS MORNING AND AN UPPER LEVEL DISTURBANCE. VERY UNSTABLE AIRMASS THIS AFTERNOON AS TEMPERATURES ARE SOARING INTO THE 90S OVER SOUTH CENTRAL TEXAS. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE NORMAL OVER THE NEXT SEVERAL DAYS. SEVERAL SHORT-WAVE TROUGHS WILL MOVE INTO SOUTH CENTRAL TEXAS FRIDAY INTO THE WEEKEND...BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 70 90 / 10 - - 10 AUSTIN BERGSTROM INTL AIRPORT 70 91 67 90 / 10 - - 10 DEL RIO INTL AIRPORT 74 94 72 96 / - - 10 10 SAN ANTONIO INTL AIRPORT 71 92 70 90 / 10 - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/02
Hazardous weather outlook, May 2, 5:29 AM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CDT TUE MAY 2 2006 TXZ171>173-183>194-202>209-217>225-228-031030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 529 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED EVENING THUNDERSTORMS OVER THE RIO GRANDE PLAINS AND EDWARDS PLATEAU WILL PRODUCE GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. OTHERWISE SCATTERED THUNDERSTORMS FRIDAY MAY APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY.
In the hours before
Local storm report, May 2, 5:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 12 NNE SAN ANTONIO 29.62N 98.43W
05/02/2006 E0.88 INCH BEXAR TX TRAINED SPOTTER
JUDSON RD/LOOP 1604
&&
JPBLocal storm report, May 2, 5:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 7 ENE SAN ANTONIO 29.50N 98.40W
05/02/2006 M1.75 INCH BEXAR TX TRAINED SPOTTER
WURZBACH/I35
0524 PM HAIL 2 N WINDCREST 29.55N 98.38W
05/02/2006 M2.00 INCH BEXAR TX PUBLIC
&&
JPBLocal storm report, May 2, 5:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FLASH FLOOD 7 ENE SAN ANTONIO 29.50N 98.40W
05/02/2006 BEXAR TX TRAINED SPOTTER
STREET FLOODING STOPPING TRAFIC ON INTERSTATE 35 AT
WURZBACH
&&
JPBLocal storm report, May 2, 5:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 6 NE SAN ANTONIO 29.52N 98.43W
05/02/2006 E1.75 INCH BEXAR TX PUBLIC
I35/OCONNOR
0510 PM HAIL 14 NE SAN ANTONIO 29.60N 98.34W
05/02/2006 E1.00 INCH BEXAR TX TRAINED SPOTTER
ROLLING OAKS MALL
0517 PM HAIL 4 WSW AUSTIN 30.28N 97.81W
05/02/2006 M1.00 INCH TRAVIS TX TRAINED SPOTTER
MOPAC AT LOOP 360
&&
JPBLocal storm report, May 2, 5:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL LOCKHART 29.87N 97.68W
05/02/2006 M1.75 INCH CALDWELL TX LAW ENFORCEMENT
0545 PM HAIL 1 N WINDCREST 29.53N 98.38W
05/02/2006 M2.50 INCH BEXAR TX NWS EMPLOYEE
2 TO 2.5 INCH HAIL FOR 30 MINUTES
&&
JPBLocal storm report, May 2, 5:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL OLMOS PARK 29.47N 98.49W
05/02/2006 E1.75 INCH BEXAR TX CO-OP OBSERVER
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 66 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 61 min |
| May 2, 4:27 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 63 min |
| May 2, 5:10 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 2, 5:18 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 57 min |
| May 2, 6:17 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 58 min |
| May 2, 6:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.